Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 201, NWS Des Moines, IA

November 11, 2015Black Hawk County, Grundy County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Nov 11, 2015, 4:39 PM CST for Black Hawk County, Grundy County, Tama County, Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 11, 2015, 4:39 PM CST (22:39 UTC)
Expired
Nov 11, 2015, 5:30 PM CST
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Black Hawk County, IA, Grundy County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 11, 5:04 PM CSTTSTM WND DMG4 W Cedar Falls, IAROOF BLOWN OFF HAY BARN. MINOR DAMAGE TO SIDING OF HOUSE AND ROOF TO ANOTHER BUILDING. DELAYED REPORT. REPORT VIA KWWL. TIME ESTIMATED BY RADAR.
Nov 11, 5:11 PM CSTTSTM WND DMG1 Nw Gilbertville, IALARGE TREE DOWN IN 5200 BLOCK OF GILBERTVILLE RD. RELAYED BY BLACK HAWK COUNTY EMERGENCY MANAGER. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 11:25 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS53 KDMX 112239
SVRDMX
IAC013-075-171-112330-
/O.NEW.KDMX.SV.W.0201.151111T2239Z-151111T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CST WED NOV 11 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TAMA COUNTY IN CENTRAL IOWA...
  EASTERN GRUNDY COUNTY IN CENTRAL IOWA...
  BLACK HAWK COUNTY IN NORTHEASTERN IOWA...

* UNTIL 530 PM CST

* AT 439 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTHEAST OF CONRAD TO 3 MILES SOUTHWEST OF
  TRAER TO 6 MILES WEST OF KEYSTONE...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...CEDAR FALLS...EVANSDALE...JESUP...LA PORTE CITY...
  HUDSON...TRAER...REINBECK...DYSART...DIKE...ELK RUN HEIGHTS...
  CROSSROADS MALL...UNI-DOME AND MCLEOD CENTER...WATERLOO MUNICIPAL
  AIRPORT...GLADBROOK...JANESVILLE...WASHBURN...DUNKERTON...RAYMOND
  AND GILBERTVILLE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 56 AND 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHEASTERN
IOWA.

LAT...LON 4230 9230 4187 9230 4209 9258 4216 9276
      4221 9277 4221 9285 4255 9262 4256 9255
      4264 9255 4264 9208 4230 9206
TIME...MOT...LOC 2239Z 219DEG 51KT 4227 9281 4216 9253 4200 9232 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
2 follow-up statements
806 
WWUS53 KDMX 112310
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CST WED NOV 11 2015

IAC075-171-112320-
/O.CAN.KDMX.SV.W.0201.000000T0000Z-151111T2330Z/
TAMA IA-GRUNDY IA-
510 PM CST WED NOV 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAMA AND EASTERN
GRUNDY COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHEASTERN
IOWA.

LAT...LON 4230 9225 4243 9247 4253 9255 4264 9255
      4264 9208 4230 9206
TIME...MOT...LOC 2310Z 219DEG 51KT 4260 9245 4249 9216 4233 9195 

$$

IAC013-112330-
/O.CON.KDMX.SV.W.0201.000000T0000Z-151111T2330Z/
BLACK HAWK IA-
510 PM CST WED NOV 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR BLACK HAWK COUNTY...

AT 510 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF WATERLOO MUNICIPAL AIRPORT TO 4
MILES WEST OF JESUP TO NEAR BRANDON...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...JESUP...LA PORTE CITY...
HUDSON...ELK RUN HEIGHTS...WATERLOO MUNICIPAL AIRPORT...CROSSROADS
MALL...UNI-DOME AND MCLEOD CENTER...JANESVILLE...WASHBURN...
DUNKERTON...RAYMOND...GILBERTVILLE AND GEORGE WYTH STATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 56 AND 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHEASTERN
IOWA.

LAT...LON 4230 9225 4243 9247 4253 9255 4264 9255
      4264 9208 4230 9206
TIME...MOT...LOC 2310Z 219DEG 51KT 4260 9245 4249 9216 4233 9195 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
568 
WWUS53 KDMX 112326
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CST WED NOV 11 2015

IAC013-112336-
/O.EXP.KDMX.SV.W.0201.000000T0000Z-151111T2330Z/
BLACK HAWK IA-
526 PM CST WED NOV 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR BLACK HAWK COUNTY WILL EXPIRE
AT 530 PM CST...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHEASTERN
IOWA.

LAT...LON 4230 9225 4243 9247 4253 9255 4264 9255
      4264 9208 4230 9206
TIME...MOT...LOC 2326Z 219DEG 51KT 4260 9245 4249 9216 4233 9195 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 3:09 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 11, 3:09 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
309 PM CST WED NOV 11 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 306 PM CST WED NOV 11 2015

ONGOING SEVERE EVENT THE MAIN EVENT THIS AFTERNOON. MAIN CONCERN
OVERNIGHT WILL BE LINGERING CONVECTION THIS AFTERNOON AND EARLY
EVENING. WITH FAST MOVING STORM AND SQUALL LINE CONTINUING AS
DRYLINE AND COLD FRONT MOVE QUICKLY NORTHEAST WITH THE MAIN LOW...
EXPECTING THE SEVERE WEATHER THREAT WILL REMAIN UNTIL 6-7PM...THOUGH
THE BULK OF THE STORMS SHOULD BE NEARLY EAST OF THE REGION.
DEFORMATION AXIS AND PIVOT POINT ACROSS NORTHWEST IOWA CONTINUES TO
FAVOR MODERATE RAINFALL DEVELOPING LATE THIS AFTERNOON AND EARLY
EVENING...NO CHANGES TO CURRENT THINKING THERE. STRONG FLOW ON THE
BACKSIDE OF THE LOW WILL EVENTUALLY MIX DOWN ONCE COLD AIR ADVECTION
COMMENCES LATE EVENING. BUFR SOUNDINGS STILL FAVOR HIGH WIND WARNING
ACROSS THE WEST WITH SOME POTENTIAL FOR WINDS ABOVE 50KTS OVER THE
EASTERN SECTIONS FOR A FEW HOURS THOUGH SYNOPTIC STORM TRANSLATION
THROUGH CENTRAL/NORTH CENTRAL STILL FAVORS THE CENTRAL/WEST/NORTH
COUNTIES AT THIS TIME. OTHER CONCERN OVERNIGHT IS CHANGEOVER TO ANY
SNOW.  BUFR SOUNDINGS AND WARM AIR ALOFT CONTINUE TO PRECLUDE ANY
ORGANIZED SNOW THREAT THOUGH AM EXPECTING A CHANGEOVER TO RASN OVER
THE NORTHWEST AND NORTH CENTRAL AS THE STORM RAPIDLY DEPARTS. WITH
SATURATED GROUND AND WARM SOIL READINGS TO NOW...NOT EXPECTING TO
SEE ANY ACCUMULATIONS WITH ANY SNOW THAT DOES FALL. TEMPERATURES
WILL FALL INTO THE LOWER 30S NORTHWEST TO THE LOWER 40S IN THE
SOUTHWEST.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 306 PM CST WED NOV 11 2015

WINDS REMAIN THE MAIN ISSUE THROUGH THURSDAY AFTERNOON AS THE STRONG
STORM REMAINS WRAPPED UP ACROSS WISCONSIN AND THE SFC PRESSURE
GRADIENT SLOWLY WEAKENS DURING THE DAYTIME HOURS. WILL CONTINUE
CURRENT ADVISORY THROUGH 00Z WITH SOME EXPECTATION THAT WINDS WILL
BEGIN RELAXING ACROSS THE REGION DURING THE AFTERNOON. OTHERWISE
SOME CLOUDS WILL RETURN IN THE COLD AIR ADVECTION AS THE LARGE LOW
TRACKS NORTHEAST. QUIETER CONDITIONS AND COLD TEMPERATURES WILL
SPREAD ACROSS THE AREA THURSDAY NIGHT AS BUFR SOUNDINGS SHOW SOME
INVERSION BEGINS TO FORM AND MIXING WILL END. HIGH PRESSURE MOVES
INTO THE AREA FOR FRIDAY AND SATURDAY WITH SEASONAL TEMPERATURES.
THE NEXT SYSTEM WILL ARRIVE BY SUNDAY NIGHT/MONDAY. SOME CONFIDENCE
ISSUES WITH REGARD TO SYSTEM TRACKING INTO THE AREA SUNDAY NIGHT
WITH THE EURO BEING A BIT SLOWER THAN THE GFS. THIS SYSTEM HAS SOME
CAPE BUT THE TRACK OF THE SYSTEM MAY BE FAR ENOUGH SOUTH TO BRING
MAINLY RAIN TO OUR AREA. ONCE AGAIN THE COLD AIR WILL LAG BEHIND THE
SYSTEM FAR ENOUGH TO LEAVE ANY FROZEN PRECIPITATION OUT OF THE
FORECAST. TEMPERATURES WILL REMAIN MORE SEASONAL WITH READINGS IN
THE 40S TO 50S FOR HIGHS AND LOWS IN THE 30S AND 40S.

&&

.AVIATION...11/18Z
ISSUED AT 1216 PM CST WED NOV 11 2015

MAIN CONCERNS WILL BE CONVECTION AND WIND THROUGH THE PERIOD.
STRONGER STORMS BREAKING OUT OVER SOUTHEAST NEBRASKA AND MORE OVER
NORTHEAST KS ATTM. WILL BE SEEING THE STORMS FLARE RAPIDLY
NORTHEAST OVER THE NEXT SEVERAL HOURS...REACHING KDSM BETWEEN
20-21Z AT LATEST AND NEARING KOTM BY 23-00Z. WINDS STILL EXPECTED
TO REACH HIGH WIND CRITERIA OVER MUCH OF THE AREA...ESPECIALLY
NORTHWEST WITH GUSTS NEARING 45 TO NEAR 50 KTS ELSEWHERE. WINDS
SETTLE SLIGHTLY AFT 12Z THURSDAY...BUT STILL REMAIN STRONG WITH
GUSTS NEAR 45KTS. OTHERWISE...CIGS GRADUALLY LOWER TO IFR AFT 03Z
AS COLD AIR ARRIVES...THEN RISE TO VFR BETWEEN 13-15Z THURSDAY.
WILL CONTINUE TO MONITOR FOR ANY TEMPO THUNDER WIND GUSTS AS
STORMS NEAR BOTH KDSM AND KOTM TODAY./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY
FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-
STORY-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR ADAIR-AUDUBON-
BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-EMMET-
FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-
MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
ADAMS-APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS-DECATUR-
GRUNDY-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK-
RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WAYNE.

&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...REV
Hazardous weather outlook, Nov 11, 3:56 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CST WED NOV 11 2015

IAZ027-028-038-039-049-050-061-062-074-075-081>086-092>097-122200-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
356 PM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE THROUGH EARLY EVENING ALONG
AND SOUTH OF HIGHWAY 20 AND MAINLY EAST OF I35. DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR.

A WIND ADVISORY IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7
PM SOUTH OF HIGHWAY 20.

IAZ004>007-015>017-023>026-033>035-044-122200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-CRAWFORD-
356 PM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY
ALONG AND SOUTH OF HIGHWAY 20 AND EAST OF I35. DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR. QUARTER
SIZED HAIL IS POSSIBLE. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL
WITH AMOUNTS EXCEEDING 2 INCHES MAINLY NORTH OF HIGHWAY 20.

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

IAZ036-037-045>048-057>060-070>073-122200-
HAMILTON-HARDIN-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-
356 PM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE STORMS ARE LIKELY THIS AFTERNOON MAINLY EAST OF
I35. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES
MAY OCCUR.

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7
PM.

REV

In the hours before

Local storm report, Nov 11, 4:24 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
424 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND GST     3 N ROCKWELL CITY       42.45N 94.63W
11/11/2015  M59 MPH          CALHOUN            IA   AWOS

            REPORTED BY RWIS ALONG US 20 NEAR ROCKWELL
            CITY.

&&

JAZ
Local storm report, Nov 11, 4:25 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          DES MOINES INT AIRPORT (41.53N 93.66W
11/11/2015                   POLK               IA   TRAINED SPOTTER

            DAMAGE TO NATIONAL GUARD TRAILERS AT THE
            AIRPORT AND TRAILERS AT A BUILDING ACROSS
            THE STREET. TOWERS CONTROLLERS REPORTED
            SEEING THE FUNNEL CLOUD WITH A CIRCULATION
            ON THE GROUND.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Nov 11, 4:32 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TORNADO          5 NW ADEL               41.67N 94.09W
11/11/2015                   DALLAS             IA   EMERGENCY MNGR

            SW TO NE DAMAGE TRACK NOTED. BARN PARTIALLY
            DESTROYED. LARGE LIMB THROUGH THE ROOF OF A
            HOUSE. TIME ESTIMATED FROM RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Nov 11, 4:36 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
436 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 SSE FERGUSON          41.91N 92.85W
11/11/2015                   MARSHALL           IA   EMERGENCY MNGR

            MARSHALL COUNTY EMERGENCY MANAGER REPORTS
            HOUSE DAMAGE. TIME ESTIMATED BY RADAR.

&&

BSS
Local storm report, Nov 11, 4:38 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
438 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     3 SW MORAVIA            40.86N 92.86W
11/11/2015                   APPANOOSE          IA   LAW ENFORCEMENT

            MULTIPLE LOCATIONS OF PROPERTY DAMAGE AND
            POWER POLES SNAPPED NORTH OF LAKE RATHBUN TO
            THE APPANOOSE COUNTY LINE. TIME ESTIMATED BY
            RADAR. DELAYED REPORT.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Nov 11, 4:39 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
439 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     2 SW PRAIRIE CITY       41.58N 93.26W
11/11/2015  M60 MPH          JASPER             IA   MESONET

            MEASURED BY RAWS NEAR NEAL SMITH WILDLIFE
            REFUGE.

&&

BSS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 1:07 PM CSTSevere Thunderstorm WarningDMXCalhoun, Carroll, Sac23 min
Nov 11, 1:48 PM CSTSevere Thunderstorm WarningDMXCass30 min
Nov 11, 1:51 PM CSTSevere Thunderstorm WarningDMXCalhoun, Pocahontas39 min
Nov 11, 2:01 PM CSTSevere Thunderstorm WarningDMXAdair, Adams, Cass44 min
Nov 11, 2:10 PM CSTSevere Thunderstorm WarningDMXRinggold, Taylor, Union35 min
Nov 11, 2:12 PM CSTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie48 min
Nov 11, 2:13 PM CSTSpecial Weather StatementDMXAdair, Boone, Clarke, Dallas, Decatur, Guthrie and 10 more92 min
Nov 11, 2:23 PM CSTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union37 min
Nov 11, 2:28 PM CSTSevere Thunderstorm WarningDMXCarroll, Crawford47 min
Nov 11, 2:30 PM CSTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Madison, Union, Warren45 min
Nov 11, 2:31 PM CSTTornado WarningDMXCarroll29 min
Nov 11, 2:39 PM CSTSevere Thunderstorm WarningDMXDecatur, Wayne36 min
Nov 11, 2:39 PM CSTTornado WarningDMXClarke, Decatur, Ringgold21 min
Nov 11, 2:44 PM CSTTornado WarningDMXWayne46 min
Nov 11, 2:46 PM CSTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Madison44 min
Nov 11, 2:54 PM CSTSevere Thunderstorm WarningDMXCalhoun, Sac, Webster51 min
Nov 11, 2:55 PM CSTSevere Thunderstorm WarningDMXClarke, Lucas, Warren, Wayne50 min
Nov 11, 2:59 PM CSTTornado WarningDMXDallas, Madison16 min
Nov 11, 3:00 PM CSTTornado WarningDMXGreene, Guthrie30 min
Nov 11, 3:04 PM CSTTornado Warning Tornado observedDMXMadison, Warren26 min
Nov 11, 3:07 PM CSTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story, Warren53 min
Nov 11, 3:09 PM CSTTornado WarningDMXBoone, Dallas25 min
Nov 11, 3:18 PM CSTTornado WarningDMXAppanoose, Lucas, Monroe, Wayne27 min
Nov 11, 3:27 PM CSTSevere Thunderstorm WarningDMXJasper, Marion48 min
Nov 11, 3:27 PM CSTTornado WarningDMXAppanoose, Monroe, Wapello33 min
Nov 11, 3:31 PM CSTSevere Thunderstorm WarningDMXAppanoose34 min
Nov 11, 3:44 PM CSTTornado WarningDMXJasper31 min
Nov 11, 3:47 PM CSTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello43 min
Nov 11, 3:52 PM CSTSevere Thunderstorm WarningDMXHamilton, Hardin, Jasper, Marshall, Polk, Story and 1 more53 min
Nov 11, 3:52 PM CSTSevere Thunderstorm WarningDMXDavis, Wapello38 min
Nov 11, 3:56 PM CSTTornado WarningDMXJasper, Mahaska, Marion, Poweshiek41 min
Nov 11, 4:03 PM CSTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Poweshiek, Tama57 min
Nov 11, 4:10 PM CSTSpecial Weather StatementDMXBlack Hawk, Bremer, Butler, Grundy, Hamilton, Hardin and 6 more65 min
Nov 11, 4:10 PM CSTTornado WarningDMXMahaska20 min
Nov 11, 4:12 PM CSTTornado WarningDMXMarshall, Tama18 min
Nov 11, 4:23 PM CSTTornado WarningDMXMahaska, Poweshiek37 min
Nov 11, 4:30 PM CSTTornado WarningDMXGrundy, Marshall, Tama30 min
Nov 11, 5:02 PM CSTTornado WarningDMXBlack Hawk23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.